MAUDE Adverse Event Report: COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR SHUTTLE TIBIAL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G13539
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that upon inspection, the radiopaque band was observed to be in the incorrect location on two flexor shuttle tibial guiding sheaths of the same lot number.The devices were not utilized during a procedure; no patient involvement.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, manufacturing instructions, specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Imaging provided showed the radiopaque band was not at the distal tip but a significant distance from the distal tip.Two unused flexor shuttle tibial guiding sheaths were returned for evaluation.The length of the sheaths, and the distance from the distal edge of the radiopaque marker band to the distal tip of the sheaths were measured.The radiopaque band was confirmed to not be in the correct position.The proximal fitting was disassembled to examine the flare/coil.The coil did not extend into the flared portion of tubing, as per specification.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were two other reported complaints for this lot number.Per manufacturing quality control documentation, "ensure presence and correct positioning of radiopaque band at distal end of coil or braid." based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event was determined to be manufacturing operator related as the sheath tip was improperly cut during manufacturing of the device.Appropriate measures have been initiated to address this failure mode.A risk assessment was performed, and the appropriate personnel have been notified.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Summary of event: it was reported that upon inspection, the radiopaque band was observed to be in the incorrect location on two flexor shuttle tibial guiding sheaths of the same lot number.The devices were not utilized during a procedure; no patient involvement occurred.Corrected information: b3: date of event; d1: device name; d4: product lot #; d10: product received on.G5: 510k= k142819.H10: investigation-evaluation.Investigation - evaluation.A review of the complaint history, drawings, dimensional verification, device history record, manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.Imaging provided showed the radiopaque band was not at the distal tip but a significant distance from the distal tip.Two unused flexor shuttle tibial guiding sheaths were returned for evaluation.The length of the sheaths, and the distance from the distal edge of the radiopaque marker band to the distal tip of the sheaths were measured.The radiopaque band was confirmed to not be in the correct position.The proximal fitting was disassembled to examine the flare/coil.The coil did not extend into the flared portion of tubing, as per specification.A document-based investigation was performed.Review of the device history record of the finished product shows no additional nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were two other reported complaints for this lot number.Per manufacturing quality control documentation, "ensure presence and correct positioning of radiopaque band at distal end of coil or braid.".Based on the information provided, examination of the returned product, and the results of our investigation, the root cause of this event was determined to be manufacturing operator related as the sheath tip was improperly cut during manufacturing of the device.Field actions were implemented for ksaw-6.0-38-80-rb-shtl-hc lot 8185792 in response to this issue.The quality control operator responsible for inspection of this product lot was retrained to relevant procedures.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR SHUTTLE TIBIAL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7190375
Report Number1820334-2018-00172
Device Sequence Number16440497
Product Code DYB
UDI-Device Identifier00827002135390
UDI-Public(01)00827002135390(17)200831(10)8185792
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13539
Device Catalogue NumberKSAW-6.0-38-80-RB-SHTL-HC
Device Lot Number8185792
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2018
Initial Date Received by Manufacturer 01/09/2018
Supplement Date Received by Manufacturer02/26/2018
02/26/2018
Initial Report FDA Received Date01/15/2018
Supplement Report FDA Received Date03/16/2018
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1